MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGM282815
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Appropriate Device Problem Term/Code Not Available (3191); Patient Device Interaction Problem (4001); Device Endoleak (4074)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 03/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the patient underwent an endovascular procedure to treat a dissection using a gore® tag® conformable thoracic stent graft with active control system (ctag ac).Reportedly, a ctag was deployed at the lsa, approximately 1-2cm proximal to existing cook thoracic device.It was reported that the deployment steps went without issues, however, it was unable to remove an angulation fiber.Extremely resistance experienced when the physician pull on the line#4.With force it was removed, however this caused the graft to angulate and bend in on itself.Lost all inferior aortic seal zone.Difficulty removing catheter as graft was bent in.Forced to draw back lunderquist to help get wire into center of aorta and then was able to remove catheter.Graft was then ballooned with a 32 coda at kinked area which helped reduce the bend, however proximal seal zone was lost.The patient tolerated the procedure.On (b)(6) 2025, the gore product specialist had a meeting with the implanting physician, and the physician informed that although the intraoperative angiogram did not show an endoleak, the follow-up ct did reveal an endoleak.They are considering reintervention to address the endoleak (either another ctag ac or a tbe).
 
Additional Manufacturer Narrative
H.6.Code c21: a review of the manufacturing records for the device is going to be conducted.The investigation is in process.The device remains implanted, however, the delivery catheter will be provided for analysis.Further information will be provided.Code f28- is used to cover that the physician is considering reintervention to address the endoleak.Code a27 ¿ is used to cover that the device was bent/kinked.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2025, the patient underwent an endovascular procedure to treat a dissection using a gore® tag® conformable thoracic stent graft with active control system (ctag ac).Reportedly, a ctag was deployed at the lsa, approximately 1-2cm proximal to existing cook thoracic device.It was reported that the deployment steps went without issues, however, it was unable to remove an angulation fiber.It was reported that the lock wire was removed without issues.The physician encountered difficulty pulling angulation control fibre, it would not release, or pull.The physician went into hatch- only number 4 line was available in the hatch.Extremely resistance experienced when the physician pulled hard on the line#4.With force it was removed, however this caused the graft to angulate and bend in on itself.Lost all inferior aortic seal zone.Difficulty removing catheter as graft was bent in.Reportedly, it was difficult to remove the delivery catheter as olive was interacting with the proximal edge of device that was providing a superior ¿bird beak¿.Forced to draw back lunderquist to help get wire into center of aorta and then was able to remove catheter.Graft was then ballooned with a 32 coda at kinked area which helped reduce the bend, however proximal seal zone was lost about 2 cm of seal on inner curve.The aneurysm looked to be sealed so left as is.The intraoperative angiogram did not show an endoleak the patient tolerated the procedure.The follow up ct on (b)(6) 2025, showed a slow proximal type endoleak from the inferior/ inner curve.Additionally, it was found out that the most proximal cook graft (zta-p-28-201) was placed antegrade, therefore upside down, from the right subclavian artery immediately before ctag was introduced from the femoral artery.The patient has extremely tortuous anatomy- frog leg iliac arteries, 90-degree infarenal aorta bend, 90-degree bend at visceral segment.They are considering reintervention to address the endoleak (either another ctag ac or a tbe).
 
Additional Manufacturer Narrative
Code c19- a review of the manufacturing record for the device verified the lot met all pre-release specifications.The device remains implanted and is not available for investigation.One image has been provided for analysis.The imaging evaluation is in process.Additional images were requested.Further information will be provided.Code f28- was used to cover that the physician is considering reintervention to address the endoleak.Code a27 ¿ was used to cover that the device was bent/kinked.The device remains implanted; however, the delivery catheter will be provided for analysis.Further information will be provided.
 
Additional Manufacturer Narrative
B6: imaging evaluation was added.One image has been provided for analysis.Additional images were requested, however are not available.Code c19- a review of the manufacturing record for the device verified the lot met all pre-release specifications.The device remains implanted and is not available for investigation.Code f28- was used to cover that the physician is considering reintervention to address the endoleak.Code a27 ¿ was used to cover that the device was bent/kinked.The device is remains implanted.The delivery catheter was requested, however, is not available and was disposed at the time of the case.The available information reported in the complaint does not reasonably suggest a potential malfunction or product packaging and/or labeling issue has occurred.With information available and only one image provided, gore is unable to determine the cause of delivery and withdrawal difficulties, however, extremely resistance and the force to remove the delivery system, caused the graft bend.Additionally, the patient has extremely tortuous anatomy- frog leg iliac arteries, 90-degree infarenal aorta bend, 90-degree bend at visceral segment.According to the gore® tag® conformable thoracic stent graft with active control system instructions for use (ifu), complications associated with the use of the gore® tag® conformable thoracic stent graft may include but are not limited to delivery and deployment events (e.G.Access failure; deployment difficulties/failures; failure to deliver the stent graft; and insertion or removal difficulty), endoleak and reoperation.Per ifu, intervention or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing endoleaks.An increase in aortic diameter, persistent endoleak may lead to aortic rupture.According to the ifu, the safety and effectiveness of the gore® tag® conformable thoracic stent graft have not been evaluated in the following patient etiologies: previous stent or stent graft or previous surgical repair in the descending thoracic aortic area.It was reported that a ctag was deployed at the lsa, approximately 1-2cm proximal to existing cook thoracic device.Additional considerations for patient selection include but are not limited to patient¿s anatomical suitability for endovascular repair.Iliofemoral access vessel size and morphology (minimal thrombus, calcium and/or tortuosity) should be compatible with vascular access techniques and accessories.Angiographic images are recommended pre-treatment to evaluate the length and tortuosity.Do not continue advancement or retraction of the guidewire, sheath, or delivery catheter if resistance is felt.Stop and assess the cause of resistance.Vessel, stent graft, or delivery catheter damage may occur.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21660921
Report Number2017233-2025-05958
Device Sequence Number21020558
Product Code MIH
UDI-Device Identifier00733132646944
UDI-Public(01)00733132646944(17)260403
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/03/2026
Device Catalogue NumberTGM282815
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer03/25/2025
05/05/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date04/17/2025
05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK THORACIC GRAFT.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age73 YR
Patient SexFemale